I have just returned with my friend from the emergency room where her 93 year old mother was taken due to low blood pressure, lethargy, confusion, and near fainting. Blood tests and urinalysis shows a "major UTI" and elevanted troponins. I am researching troponins for my friend (neither of us had ever heard of them) and see that it can be associated with congestive heart failure among other illnesses. The doctor does not seem to think she had a heart attack. Could the UTI have caused the elevation? I cannot find much information about the CHF with higher troponins and would like more information. Thank you.
Troponins are the enzymes which are present in the heart muscle and are used to diagnose heart attack. They are quite specific to the damage to the heart muscle and they are not elevated in case of muscle injury, for e.g. after intramuscular injection. They are normally not present in the blood and even mild elevation is an indicator of the heart disease. They are used mainly to diagnose or rule heart attack in the medical emergency. They are not used to diagnose other conditions. They are not elevated in case UTI and their rise is an indicator of damage to the heart muscle.
Hope it helps. Take care and please do keep me posted. Kind regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.